Alert archive / New Mexico / Red Flag Warnings in 2009
Red Flag Warning 2, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Feb 14, 2009, 7:25 AM MST for 4 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Feb 14, 2009, 1:00 PM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2009, 7:25 AM MST (14:25 UTC)
- In effect from
- Feb 14, 2009, 1:00 PM MST
- Expired
- Feb 14, 2009, 7:00 PM MST
- In force
- 6 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Lincoln County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 14:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 2.4 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4264 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KEPZ 141425 RFWEPZ RED FLAG WARNING NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 725 AM MST SAT FEB 14 2009 ...RED FLAG WARNING FOR SOUTH CENTRAL LOWLANDS INCLUDING THE SOUTHERN RIO GRANDE VALLEY OF NEW MEXICO ALONG WITH THE SACRAMENTO MOUNTAINS AND FAR WEST TEXAS THIS AFTERNOON AND EVENING FOR HUMIDITIES LESS THAN 15 PERCENT AND SUSTAINED WINDS OF 20 MPH GUSTING TO 30 MPH ALONG WITH HIGH FIRE DANGER... .A FAST MOVING DISTURBANCE IN THE UPPER ATMOSPHERE OVER THE WESTERN UNITED STATES WILL MOVE ACROSS THE CENTRAL AND SOUTHERN ROCKIES TODAY. THIS SYSTEM WILL CAUSE THE SURFACE PRESSURE GRADIENT OVER NEW MEXICO TO TIGHTEN. AMPLE HEATING WILL ALLOW HIGHER WINDS ALOFT TO MIX DOWN TO THE SURFACE BY AFTERNOON CAUSING ADDITIONAL DRYING. NMZ112-113-TXZ055-056-150200- /O.NEW.KEPZ.FW.W.0002.090214T2000Z-090215T0200Z/ SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 725 AM MST SAT FEB 14 2009 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MST THIS EVENING. ANOTHER IN A SERIES OF UPPER LEVEL TROUGHS WILL MOVE THROUGH NEW MEXICO TODAY THEN EXIT THE STATE IN THE EVENING. MOSTLY CLEAR SKIES WILL PROVIDE AMPLE HEATING TO MIX DOWN WEST TO SOUTH WINDS SUSTAINED WINDS OF AROUND 20 MPH WITH GUSTS TO 30 MPH. AFTERNOON RELATIVE HUMIDITIES WILL DROP TO AROUND 10% TO 15% IN AREAS OF HIGH FIRE DANGER. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$ 20
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Feb 14, 4:05 AM MST, 3 hours 20 minutes earlier.
Area forecast discussion, Feb 14, 4:05 AM MST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 405 AM MST SAT FEB 14 2009 .SYNOPSIS... A DRY MILD PATTERN IS SETTING UP FOR THIS WEEKEND AND MUCH OF NEXT WEEK. A BROAD TROUGH OF LOW PRESSURE WILL PERSIST OFF THE WEST COAST OF THE U.S. AND SET OFF OCCASIONAL DISTURBANCES ACROSS THE BORDERLAND. THESE DISTURBANCES ARE GENERALLY DRY BUT WILL HELP PRODUCE GUSTY AFTERNOON WINDS TODAY AND AGAIN ON TUESDAY AND WEDNESDAY. HIGH TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH MOST OF THIS PERIOD. && .DISCUSSION... ANOTHER FAIRLY UNEVENTFUL FORECAST PERIOD AS MAIN LONGWAVE TROUGH CONTINUES TO RESIDE JUST OFF THE WEST COAST OF THE U.S...AND EJECT OCCASIONAL SHORT WAVES ACROSS THE COUNTRY. FIRST SHORT WAVE IS NOW OVER FAR WESTERN ARIZONA AND WILL MOVE OVER US THIS AFTERNOON...FOR BRIEF WINDY CONDITIONS AND SOME BLOWING DUST. COULD CREEP INTO RED FLAG CRITERIA BRIEFLY THIS AFTERNOON BUT I DONT THINK CONDITIONS WILL BE MET FOR LONG ENOUGH TIME. WILL LET FIRE WEATHER SHIFT EVALUATE FURTHER THIS MORNING. LONG WAVE TROUGH BEGINS DIGGING FURTHER SOUTH SUNDAY AND BEYOND. SECOND SHORT WAVE EJECTS OUT OF TROUGH ON SUNDAY AND TOWARDS THE BORDERLAND. WITH BETTER SOUTHWEST FETCH TO UPPER FLOW...GFS SHOWS THIS FEATURE ABLE TO SCOOP UP QUITE A BIT OF MID/HIGH LEVEL MOISTURE SUNDAY AND SUNDAY NIGHT. INCREASED CLOUDS IN THIS PERIOD BUT STILL HELD OFF OF ANY REAL POPS. ALIGNMENT OF THE UPPER FLOW WILL NOT BE CONDUCIVE TO SURFACE LEE SIDE TROUGHING AND HENCE DONT BELIEVE WINDS WILL BE MUCH OF A FACTOR WITH THIS FEATURE. THIRD SHORT WAVE MOVES IN TUESDAY WITH ACCOMPANYING SURFACE FRONT. THIS LOOKS A BIT MORE PROMISING FOR SOME SHOWERS...AT LEAST FOR THE MOUNTAIN ZONES. PERHAPS JUST A BIT MORE MOISTURE ALONG WITH SOME STRONG JET DYNAMICS CAN BRING A FEW SHOWERS TO THE MOUNTAINS. THE FLOW PATTERN WITH THIS FEATURE IS MORE CONDUCIVE TO GOOD LEE SIDE TROUGHING AND CYCLOGENESIS...SO LOOKS LIKE TUESDAY WILL BE ANOTHER WINDY DAY. && AVIATION...VALID 14/12Z-15/12Z... VFR THROUGH THE PERIOD. WINDS WILL INCREASE TO SOUTHWEST 15 TO 25 KTS AFT 18Z. THESE WINDS WILL LIKELY CAUSE LOW LEVEL MECHANICAL TURBULENCE OVER AND DOWNWIND OF AREA MOUNTAINS AND LARGE STRUCTURES. ALSO A FEW AREAS OF 5SM BLDU WILL ACCOMPANY THESE WINDS ACROSS THE LOWLANDS. && .FIRE WEATHER... SOUTHWEST FLOW ALOFT WILL CONTINUE THE DRY WEATHER THROUGH THIS WEEKEND AND INTO NEXT WEEK. TEMPERATURES WILL REMAIN ABOVE NORMAL FOR THE NEXT SEVERAL DAYS. AN UPPER LEVEL TROUGH PASSING BY TO THE NORTH WILL CAUSE WINDY CONDITIONS THIS AFTERNOON. WITH HIGH TO VERY HIGH FIRE DANGER RATINGS AND HUMIDITY IN THE MIDDLE TEENS...CRITICAL FIRE WEATHER CONDITIONS MAY OCCUR IN SOME LOWLAND DESERT AREAS FOR A SHORT TIME SATURDAY AFTERNOON. HOWEVER...THE DURATION OF THESE CONDITIONS WILL MOST LIKELY BE TOO BRIEF TO MEET RED FLAG WARNING CRITERIA. THE MOST LIKELY AREA IF RED FLAG CRITERIA WERE MET WOULD BE THE LOWLAND ZONES EAST OF THE RIO GRANDE VALLEY. ANOTHER TROUGH PASSING THROUGH WILL BRING WINDY CONDITIONS BACK TO THE AREA ON TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 66 38 62 39 68 / 0 0 0 0 0 SIERRA BLANCA TX 68 36 63 35 70 / 0 0 0 0 0 LAS CRUCES 65 35 61 35 67 / 0 0 0 0 0 ALAMOGORDO 63 33 62 33 65 / 0 0 0 0 0 CLOUDCROFT 45 17 42 19 48 / 0 0 0 0 0 TRUTH OR CONSEQUENCES 62 30 59 32 65 / 0 0 0 0 0 SILVER CITY 51 23 51 25 58 / 10 0 0 0 0 DEMING 63 32 61 33 66 / 0 0 0 0 0 LORDSBURG 61 31 62 33 67 / 0 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 17 HEFNER
Hazardous weather outlook, Feb 14, 6:18 AM MST, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 618 AM MST SAT FEB 14 2009 NMZ022>025-030>032-TXZ055-056-151400- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 618 AM MST SAT FEB 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. GUSTY AFTERNOON WINDS MAY PRODUCE A FEW AREAS OF LIMITED VISIBILITY DUE TO BLOWING DUST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WINDY CONDITIONS WILL RETURN ON TUESDAY AND MAY APPROACH ADVISORY CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in New Mexico, 2009Red Flag Warnings in Texas, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.